Osteoporosis Risk After Cancer Treatment

Abramson Cancer Center of the University of Pennsylvania
Last Modified: January 26, 2012

Share article


Question

My doctor told me I am at risk for osteoporosis because of my cancer treatment. Why is this and what should I do about it?

Answer

Nicole Ross, RN, MSN, OCN - Radiation Oncology Nurse at Penn Medicine, responds:

Cancer treatments can put you at risk for osteoporosis. Osteoporosis is a weakening of the bones, that can put you at risk for bone fractures. An adequate intake of calcium and Vitamin D are crucial. Also, exercise is helpful in treating osteoporosis. Speak with your doctor about the accurate dose.

Learn more about bone health and osteoporosis after cancer treatment on OncoLink.

This question and answer was part of the OncoLink Brown Bag Chat Series. View the entire Focus on Gynecologic Cancers transcript.



I Wish You Knew

Nutrition During Cancer Treatment

View More



Blogs and Web Chats

OncoLink Blogs give our readers a chance to react to and comment on key cancer news topics and provides a forum for OncoLink Experts and readers to share opinions and learn from each other.


OncoLink OncoPilot

Facing a new cancer diagnosis or changing the course of your current treatment? Let our cancer nurses help you through!

Learn More